Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Existence of weak solutions for the Navier-Stokes equations with initial data in $ L\sp p$


Author: Calixto P. Calderón
Journal: Trans. Amer. Math. Soc. 318 (1990), 179-200
MSC: Primary 35Q10; Secondary 35D05, 76D05
Addendum: Trans. Amer. Math. Soc. 318 (1990), 201-207.
MathSciNet review: 968416
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of weak solutions for the Navier-Stokes equations for the infinite cylinder with initial data in $ {L^p}$ is considered in this paper. We study the case of initial data in $ {L^p}({R^n})$, $ 2 < p < n$, and $ n = 3,4$. An existence theorem is proved covering these important cases and therefore, the "gap" between the Hopf-Leray theory $ (p = 2)$ and that of Fabes-Jones-Riviere $ (p > n)$ is bridged. The existence theorem gives a new method of constructing global solutions. The cases $ p = n$ are treated at the end of the paper.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35Q10, 35D05, 76D05

Retrieve articles in all journals with MSC: 35Q10, 35D05, 76D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-0968416-0
PII: S 0002-9947(1990)0968416-0
Article copyright: © Copyright 1990 American Mathematical Society